MAUDE Adverse Event Report: BIOMÉRIEUX SA CHROMID® CANDIDA

BIOMÉRIEUX SA CHROMID® CANDIDA
Catalog Number 43631
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: chromogenic medium for the selective isolation of yeasts and the direct identification of candida albicans.This medium is a medium for: the selective isolation of yeasts, the identification of the species c.Albicans, the presumptive differentiation of a group of species comprising c.Tropicalis, c.Lusitaniae and c.Kefyr.Description: a customer in france notified biomérieux of observing no growth for candida albicans on chromid candida 20 plates (ref 43631, lot 1009083210).The customer reported that candida albicans grows very little or not at all on chromid candida 20 plates (ref 43631, lot 1009083210) while the organisms grow well on pvx or anc agars.The customer also performed testing of a candida albicans atcc strain in parallel with two different lots of chromid candida (lot 1009083210 and lot 1009159280).The results showed growth on lot 1009159280 while there was no growth on lot 1009083210.There is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of observing no growth for candida albicans on chromid candida 20 plates (ref 43631, lot 1009083210).Investigation: complaint trend analysis: global customer service (gcs) performed a complaint trend analysis and did not identify this issue as a trend for the chromid candida agar.Manufacturing record review: chromid candida (ref 43631, lot 1009083210) was manufactured on the 23 november 2021.(b)(4) were released with an expiry date of 07-mar-2022.The quality control of the weight and appearance of the product was performed for the duration of the manufacturing process.The results comply with our specifications for the impacted lot.In order to release the product, technical laboratory quality controls were performed on retained samples, in particular microbiological activity controls.All the results are in agreement with specifications for microbiological activity for all the quality control strains tested: good growth of characteristic colonies for candida albicans atcc 2091, candida albicans atcc 10231, candida tropicalis atcc 9968 and candida kefyr 1162 after 24 hours and 48 hours of incubation.Total inhibition of proteus mirabilis atcc 12453 and enterococcus faecalis atcc 29212 after 48 hours of incubation.The impacted lot number 1009083210 complied with specifications for all the quality controls tested.Neither non conformances nor deviations were detected on the lot 1009083210.Retained sample analysis: biomérieux retains samples of every lot number released to the market.The retained sample plates of the impacted lot 1009083210 and a reference lot 1009237340 were tested with the following atcc strains: candida albicans atcc 2091, atcc 10231, candida tropicalis atcc 9968, candida kefyr 1162, proteus mirabilis atcc 12453 and enterococcus faecalis atcc29212.All the results for all the strains are in agreement with our specifications for the impacted lot and equivalent to the reference lot.The growth issue was not reproduced with the retained samples of the impacted lot.Returned plates analysis: one kit of 20 plates, reference 43631, of the impacted lot number 1009083210 was provided by the customer for the investigation.The plates of this returned kit and plates from the reference lot 1009237340 were tested with the following atcc strains: candida albicans atcc 2091, atcc 10231, candida tropicalis atcc 9968, candida kefyr 1162, proteus mirabilis atcc 12453 and enterococcus faecalis atcc29212.All the results for all the strains are in agreement with our specifications for the impacted lot and equivalent to the reference lot after incubation of 48 hours at a temperature of 33-37°c.The growth issue was not reproduced with the returned plates of the impacted lot.Root cause: the cause of the customer's issue could not be determined.The growth issue experienced by the customer was not reproduced during any investigational testing.Conclusion: the cause of the customer's issue could not be determined.The growth issue experienced by the customer was not reproduced during any investigational testing.Global customer service (gcs) performed a complaint trend analysis and did not identify this issue as a trend for the chromid candida agar.The manufacturing record review indicated that the impacted lot 1009083210 complied with all specifications.This product must not be exposed to light other than during the inoculation and reading steps, the package insert states "if the instructions for use are not complied with (exposure to light), a lack of color for yeast colonies, or even inhibited growth of certain strains may be observed." in addition, in case of no growth after 24 hours, the incubation of the plates chromid® candida agar (can2), reference 43631 can be extended until 72 hours as indicated in the package insert.

Brand Name
CHROMID® CANDIDA
Common Device Name
CHROMID® CANDIDA
Manufacturer (Section D)
BIOMÉRIEUX SA
5 rue des aqueducs
craponne 69290
FR  69290
Manufacturer (Section G)
BIOMÉRIEUX, SA
5 rue des aqueducs
craponne 69290
FR   69290
Manufacturer Contact
matthew locus
595 anglum road
hazelwood, MO 63042
MDR Report Key13725562
Report Number9615755-2022-00009
Device Sequence Number20347452
Product Code JSI
UDI-Device Identifier03573026118969
UDI-Public03573026118969
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Catalogue Number43631
Device Lot Number1009083210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown